MAUDE Adverse Event Report: PHILIPS IMAGE GUIDED THERAPY CORPORATION CAVACLEAR LASER SHEATH; LASER-POWERED INFERIOR VENA CAVA FILTER RETRIEVAL

PHILIPS IMAGE GUIDED THERAPY CORPORATION CAVACLEAR LASER SHEATH; LASER-POWERED INFERIOR VENA CAVA FILTER RETRIEVAL
Model Number 500-516
Medical Device Problem Code Material Separation (1562)
Health Effect - Clinical Code Unintended Radiation Exposure (4565)
Date of Event 10/28/2025
Type of Reportable Event Malfunction
Additional Manufacturer Narrative
A3b) patient gender - not available from facility.D4) device serial number unknown.G4) 510k/pms number is not applicable.De novo number: den210024.H3/h6) the cavaclear was discarded, thus no product investigation was performed and the cause of the reported failure could not be established.Submission of this report does not, in itself, represent a conclusion by the manufacturer and/or authorized representative or the national competent authority that the content of this report is complete or accurate, that the medical device(s) listed failed in any manner and/or that the medical device(s) caused or contributed to an alleged death or deterioration in the state of the health of any person.
 
Event or Problem Description
An inferior vena cava filter (ivcf) procedure commenced to remove a cordis optease optional ivcf due to no longer indicated.A philips 16f cavaclear laser sheath was used to treat the patient.During use, when the cavaclear was being rocked back and forth to the filter, it was noticed that the distal tip frayed, exposing the fibers (mdr #3007284006-2025-00239).A second 16f cavaclear was utilized; however, the same malfunction occurred (mdr #3007284006-2025-00240).Then, a third 16f cavaclear was used, and experienced the same issue (mdr #3007284006-2025-00241).The procedure was completed manually with forceps, with no reported patient harm.This event is being reported for unintended radiation exposure, potential for harm.

Brand Name
CAVACLEAR LASER SHEATH
Common Device Name
LASER-POWERED INFERIOR VENA CAVA FILTER RETRIEVAL
Manufacturer (Section D)
PHILIPS IMAGE GUIDED THERAPY CORPORATION
9965 federal drive
colorado springs CO 80921
Manufacturer (Section G)
PHILIPS IMAGE GUIDED THERAPY CORPORATION
9965 federal drive
colorado springs CO 80921
Manufacturer Contact
nicole worford
9965 federal drive
colorado springs, CO 80921
719447-2465
MDR Report Key23569124
Report Number3007284006-2025-00240
Device Sequence Number21364522
Product Code QRJ
UDI-Device Identifier00813132022976
UDI-Public(01)00813132022976(11)250402(17)270402(10)0303448426
Combination Product (Y/N)N
Initial Reporter CountryUS
Number of Events Summarized1
Summary Report (Y/N)N
Serviced by Third Party (Y/N)N
Reporter Type Manufacturer
Report Source Company Representative
Initial Reporter Occupation Physician
Type of Report Initial
Report Date (Section B) 11/17/2025
1 Device was Involved in the Event
1 Patient was Involved in the Event
Is this an Adverse Event Report? No
Is this a Product Problem Report? Yes
Operator of Device Health Professional
Device Model Number500-516
Device Catalogue Number500-516
Device Lot Number0303448426
Was Device Available for Evaluation? No
Is the Reporter a Health Professional? Yes
Type of Report(Section G)Thirty-Day
Initial Date Received by Manufacturer 10/28/2025
Initial Report FDA Received Date11/17/2025
Was Device Evaluated by Manufacturer? (Y/N) No
Date Device Manufactured04/02/2025
Is the Device Labeled for Single Use? (Y/N) Yes
Is This a Single-Use Device that was
Reprocessed and Reused on a Patient? (Y/N)
No
Usage of Device Initial
Patient Sequence Number1
Concomitant Medical Products
and Therapy/Usage Dates
ANGIODYNAMICS SOS OMNI GUIDE CATHETER (SIZE UNK); GORE MEDICAL 18X33 DRYSEAL INTRODUCER SHEATH; HORIZON MEDICAL 0.35 BENSON GUIDEWIRE; PHILIPS LASER SYSTEM
Patient Age68 YR
Patient SexMale
Patient Weight100 KG
Patient EthnicityNon Hispanic
Patient RaceWhite